Alert archive / New York / Small Craft Advisories in 2010

Small Craft Advisory 67, NWS Buffalo, NY

August 12, 2010

NWS Buffalo, NY issued this small craft advisory at Aug 12, 2010, 7:20 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2010, 7:20 PM EDT (23:20 UTC)
Expired
Aug 13, 2010, 2:00 AM EDT
In force
7 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WHUS71 KBUF 122320
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
720 PM EDT THU AUG 12 2010

...BRISK NORTHEAST WINDS AND CHOPPY WATERS THIS EVENING...

.NORTHEAST WINDS OF 15 TO 20 KNOTS WILL RESULT IN 3 TO 5 FOOT WAVES
THIS EVENING. WINDS AND WAVES WILL DIMINISH AFTER MIDNIGHT. 

LOZ042-043-130600-
/O.NEW.KBUF.SC.Y.0067.100812T2320Z-100813T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
720 PM EDT THU AUG 12 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

NORTHEAST WINDS OF 15 TO 20 KNOTS WILL RESULT IN 3 TO 5 FOOT WAVES
THIS EVENING. WINDS AND WAVES WILL DIMINISH AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SFM
1 follow-up statement
486 
WHUS71 KBUF 130141
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
941 PM EDT THU AUG 12 2010

...BRISK NORTHEAST WINDS AND CHOPPY WATERS THIS EVENING...

.NORTHEAST WINDS OF 15 TO 20 KNOTS WILL RESULT IN 3 TO 5 FOOT
WAVES THIS EVENING. WINDS AND WAVES WILL DIMINISH AFTER MIDNIGHT.

LOZ042-043-130600-
/O.CON.KBUF.SC.Y.0067.000000T0000Z-100813T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
941 PM EDT THU AUG 12 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

NORTHEAST WINDS OF 15 TO 20 KNOTS WILL RESULT IN 3 TO 5 FOOT
WAVES THIS EVENING. WINDS AND WAVES WILL DIMINISH AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 12, 3:48 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Aug 12, 3:48 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
348 PM EDT THU AUG 12 2010

.SYNOPSIS...
CLOUDS AND SCATTERED SHOWERS WILL LINGER THROUGH THE EVENING ACROSS
THE GENESEE VALLEY...OTHERWISE DRIER AIR ALOFT AND MOSTLY CLEAR
SKIES WILL BUILD ACROSS THE REGION THIS EVENING. TOMORROW A FEW
SHOWERS WILL FORM ALONG A STILL REMAINING WARM FRONTAL BOUNDARY
ACROSS PORTIONS OF THE NIAGARA FRONTIER AND GENESEE VALLEY. HUMID
AND WARM CONDITIONS WILL REMAIN INTO THE WEEKEND BEFORE A COLD FRONT
APPROACHES LATER IN THE DAY SUNDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
19Z WATER VAPOR IMAGERY SHOWS DRIER AIR ALOFT PUSHING EASTWARD
ACROSS WESTERN NEW YORK AND TOWARDS CENTRAL NEW YORK. TODAYS
SATURATED LEVEL AND ASSOCIATED CLOUDS AND SHOWERS WILL CONTINUE TO
ERODE WITH THIS DRIER AIR ALOFT PUSHING ACROSS THE REGION. A WEAK
DISTURBANCE SEEN IN THE WATER VAPOR JUST NORTH OF LAKE ONTARIO WILL
DIVE SOUTHEASTWARD ACROSS CENTRAL NEW YORK...AND THE LIFT
ASSOCIATED WITH THIS FEATURE MAY ENHANCE SOME OF THE SHOWER ACTIVITY
THIS EVENING...BEFORE LOSS OF DAY TIME HEATING ENDS MUCH OF THE
SHOWER ACTIVITY.

OTHERWISE WARM AND HUMID TONIGHT WITH TEMPERATURES REMAINING ABOVE
NORMAL. WITH SKIES MAINLY CLEAR ACROSS WESTERN NEW YORK TO START THE
NIGHT AND LIGHT WINDS...ANTICIPATE SOME LOW CLOUDS AND FOG TO FORM ACROSS
SOUTHWESTERN NEW YORK IN THE LOW LEVEL MOISTURE.

WITH A LOW LEVEL SOUTHEASTERLY FLOW OF ATLANTIC MARITIME AIR AROUND
THE SFC HIGH PRESSURE OVER NORTHERN NEW ENGLAND AND NOVA SCOTIA
EXPECT SKIES TO AGAIN BECOME MOSTLY CLOUDY TOWARDS DAY BREAK. NORTH
OF THE WARM FRONTAL BOUNDARY ACROSS THE NORTH COUNTRY ANTICIPATE
MUCH MORE SUNSHINE THAN ALONG AND SOUTH WHERE DEEPER MOISTURE WILL
LIKELY LINGER CLOUDS THROUGH A GOOD PART OF THE DAY.

THE AREA OF FOCUS FOR PRECIPITATION BEING ALONG THE STALLED FRONTAL
BOUNDARY/WEAK CONVERGENCE IN THE NIAGARA FRONTIER AND NORTHERN
GENESEE VALLEY. WILL GO WITH LOW END CHANCE SHOWERS FOR THE AFTERNOON
ACROSS THIS REGION.

ELSEWHERE, ALOFT A BUILDING RIDGE OF HIGH PRESSURE ALONG WITH A MORE
STABLE AIRMASS IN THE AFTERNOON SHOULD SUPPRESS AFTERNOON ANY CU
BUILDUP AND CHANCES FOR POP UP CONVECTIVE ACTIVITY. TEMPERATURES
TOMORROW WILL BE CLOSE TO NORMAL...THOUGH DEWPOINTS WILL REMAIN IN
THE MID 60S...A LITTLE ON THE MUGGY SIDE.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
THE MAIN WEATHER PLAYERS FOR THE EARLY PART OF THE WEEKEND WILL BE
AN UPPER RIDGE CONTINUING TO BUILD OVER THE EASTERN PART OF THE
CONTINENT WITH A SURFACE HIGH CENTERED OVER NEW ENGLAND AND THE
CANADIAN MARITIMES. A WEAK SHORT WAVE IS FORECAST BY BOTH THE GFS
AND NAM TO TRACK NORTHEASTWARD ON THE WEST SIDE OF THE UPPER RIDGE
SATURDAY BUT THE MAIN FORCING WILL BE TO OUR NORTH. WITH DEW POINTS
WELL UP IN THE 60S THERE MAY BE SOME DIURNALLY DRIVEN CONVECTION
SATURDAY AFTERNOON FROM THE GENESEE VALLEY WEST. WE WILL KEEP
PROBABILITIES BELOW THE CHANCE THRESH HOLD AT THIS TIME.

BY SATURDAY NIGHT AND SUNDAY THE UPPER RIDGE WILL CONTINUE TO
TRANSLATE EASTWARD AND OUR ATTENTION WILL TURN TO AN UPPER TROUGH
DEEPENING NORTH OF THE UPPER LAKES. A SURFACE LOW ASSOCIATED WITH
THE UPPER TROUGH IS FORECAST TO MOVE ACROSS JAMES BAY SUNDAY WITH A
TRAILING COLD FRONT SLOWLY EDGING TOWARD OUR WESTERN ZONES. WE WILL
HAVE PROBABILITIES IN THE CHANCE RANGE SATURDAY NIGHT AHEAD OF THIS
FRONT AND THEN EVENTUALLY UP THEM TO LIKELY VALUES SUNDAY AND SUNDAY
NIGHT FROM WEST TO EAST AS THE FRONTAL ZONE EASES EASTWARD.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE GREAT LAKES UPPER TROUGH WILL BECOME THE MAIN PLAYER IN THE
EARLY PART OF THIS PERIOD OF THE FORECAST AS IT SETTLES FURTHER
EASTWARD AND DEAMPLIFIES ACROSS EASTERN CANADA. WE WILL CONTINUE TO
CARRY AT LEAST A CHANCE OF SHOWERS OR THUNDERSTORMS MONDAY WITH
CONSIDERABLE CLOUD COVER AS THE OLD FRONTAL ZONE LINGERS ACROSS THE
REGION.

BY MONDAY NIGHT THE FRONTAL ZONE WILL MOVE A LITTLE FURTHER
EASTWARD. CAN'T RULE OUT PRECIPITATION BUT WE WILL KEEP IT IN THE
SLIGHT CHANCE RANGE.

THERE IS INCREASING UNCERTAINTY IN THE TUESDAY THROUGH THURSDAY
TIME FRAME BUT THE LATEST 12Z RUNS OF THE GFS AND ECMWF ARE IN FAIR
AGREEMENT WITH THE UPPER TROUGH FLATTENING OUT MORE AND WITHDRAWING
FURTHER NORTH. IT LOOKS LIKE A GENERALLY FAIR WEATHER
PERIOD...NOTHING HIGHER THAN SLIGHT CHANCE POPS AT THIS TIME.
FORECAST 850 MB TEMPERATURES INDICATED SOMEWHAT COOLER TEMPERATURES
BUT NEAR NORMAL FOR THIS TIME OF AUGUST.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR FLIGHT CONDITIONS TO START THE 18Z TAF PERIOD AS DRIER AIR ALOFT
IS CLEARING SKIES ACROSS WESTERN NEW YORK. WITH THESE CLEARING
SKIES...BUT YET STILL LOW LEVEL MOISTURE...EXPECT SHOWERS AND
ISOLATED THUNDER TO BLOSSOM THIS AFTERNOON...MAINLY FROM ABOUT
ROCHESTER WESTWARD. WILL ONLY INCLUDE A CB FOR NOW AS THUNDER
ACTIVITY WILL BE ISOLATED. SHOWERS AROUND KJHW AND KROC THIS
AFTERNOON WILL DIMINISH WITH THE DAYTIME HEATING LOSS THIS EVENING.

SKIES WILL CONTINUE TO CLEAR THIS EVENING AND COMBINED WITH THE
LIGHT WINDS EXPECT LOW CLOUDS AND FOG TO FORM. HAVE LOWERED VSBYS
INTO IFR FOR A PERIOD OF TIME ACROSS WESTERN NEW YORK...AND VLIFR
FOR THE SOUTHERN TIER INCLUDING THE KJHW TERMINAL. TOWARDS CENTRAL
NEW YORK AND THE NORTH COUNTY WHERE CLOUDS MAY LINGER A LITTLE
LONGER...AND STILL NORTH OF A WARM FRONTAL BOUNDARY EXPECT FLIGHT
CONDITIONS TO REMAIN VFR OR MVFR.

TOMORROW EXPECT MAINLY DRY CONDITIONS THROUGH MUCH OF THE DAY. A
CONVERGENCE/FRONTAL BOUNDARY MAY SPARK SOME SHOWERS ACROSS THE
NIAGARA FRONTIER AND TOWARDS THE GENESEE VALLEY IN THE AFTERNOON. THIS FAR
OUT...WILL JUST LEAVE ANY MENTION OF PRECIPITATION OUT.

OUTLOOK...
FRIDAY NIGHT...VFR.
SATURDAY...VFR.
SUNDAY...VFR/MVFR WITH MORE WIDESPREAD -SHRA/-TSRA.
MONDAY...MAINLY VFR. CHANCE SHWRS/TSTMS.
TUESDAY...VFR.

&&

.MARINE...
EASTERLY WINDS WILL REMAIN TONIGHT ACROSS BOTH LAKES. WAVES WILL
APPROACH SMALL CRAFT CRITERIA TONIGHT ACROSS WESTERN PORTIONS OF
LAKE ONTARIO...BUT SHOULD REMAIN AT 3 FEET OR LESS. A WEAK PRESSURE
GRADIENT BETWEEN A SFC HIGH NEAR THE EAST COAST AND A STORM SYSTEM IN
THE PLAINS WILL RESULT IN LIGHT WINDS FRIDAY AND INTO SATURDAY.
WINDS WILL SLOWLY VEER FROM EASTERLY TO SOUTHERLY IN ADVANCE OF THE
NEXT COLD FRONT PASSAGE WHICH WILL BE MUCH LATER IN THE
WEEKEND/EARLY MONDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...SAGE
LONG TERM...SAGE
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, Aug 12, 4:56 AM EDT, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
456 AM EDT THU AUG 12 2010

NYZ001>008-010>014-019>021-085-130900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
456 AM EDT THU AUG 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-130900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
456 AM EDT THU AUG 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 6:28 AM EDTSpecial Weather StatementBUFErie77 min
Aug 12, 7:22 AM EDTSpecial Weather StatementBUFErie38 min

Nearby

Small Craft Advisories in New York, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.